Alert archive / Indiana / Flash Flood Warnings in 2014
Flash Flood Warning 44, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 4, 2014, 5:20 AM EDT for Clay County, Owen County, Putnam County, Indiana. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2014, 5:20 AM EDT (09:20 UTC)
- Expired
- Jun 4, 2014, 9:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, IN, Owen County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 73 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:30 AM EDT | FLASH FLOOD | Brazil, IN | CREEKS OUT OF THEIR BANKS. |
| Jun 4, 7:00 AM EDT | HEAVY RAIN 1.44 | 4 Wsw Gosport, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 70 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2429 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
847
WGUS53 KIND 040920
FFWIND
INC021-119-133-041330-
/O.NEW.KIND.FF.W.0044.140604T0920Z-140604T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
520 AM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN WEST CENTRAL INDIANA...
NORTHERN OWEN COUNTY IN WEST CENTRAL INDIANA...
SOUTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 930 AM EDT
* AT 518 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATED THAT 1.5 TO 2 INCHES OF RAIN
HAD FALLEN OVER CENTRAL CLAY COUNTY SINCE 430 AM. AN ADDITIONAL 1
TO 2 INCHES WILL BE POSSIBLE THROUGH 630 AM OVER THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BRAZIL AND SPENCER.
THIS WARNING INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 17 AND 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3952 8723 3952 8720 3958 8720 3958 8669
3925 8669 3928 8724
$$
RYAN1 follow-up statement
870
WGUS73 KIND 041109
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
709 AM EDT WED JUN 4 2014
INC021-119-133-041330-
/O.CON.KIND.FF.W.0044.000000T0000Z-140604T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY-OWEN-PUTNAM-
709 AM EDT WED JUN 4 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CLAY...NORTHERN OWEN AND
SOUTHERN PUTNAM COUNTIES UNTIL 930 AM EDT...
AT 707 AM EDT...HEAVY RAIN HAD ENDED OVER THE WARNED AREA...HOWEVER
ADDITIONAL RAIN AND STORMS OVER ILLINOIS WERE MOVING TOWARDS THE
WARNED AREA. DOPPLER RADAR ESTIMATED 2 TO 2.5 INCHES HAD FALLEN
SINCE 430 AM ACROSS CENTRAL CLAY COUNTY. UP TO AN ADDITIONAL INCH IS
POSSIBLE LATER THIS MORNING AS RAIN FROM THE WEST MOVES INTO THE
WARNED AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...BRAZIL
AND SPENCER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3952 8723 3952 8720 3958 8720 3958 8669
3925 8669 3928 8724
$$
RYANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 4:48 AM EDT, 32 minutes earlier.
Area forecast discussion, Jun 4, 4:48 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 448 AM EDT WED JUN 4 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 428 AM EDT WED JUN 4 2014 LARGE CONVECTIVE COMPLEX STRETCHING FROM NEAR THE STATE LINE WESTWARD TO THE KANSAS CITY METRO AREA WILL PASS THROUGH THE AREA THIS MORNING...LIKELY WEAKENING WITH TIME. CONVECTIVE DEBRIS AND STRATIFORM PRECIP ASSOCIATED WITH THE COMPLEX WILL LIKELY SEVERELY INHIBIT DESTABILIZATION ACROSS THE FORECAST AREA NORTH OF THE INDY METRO TODAY...LEAVING THE SOUTHERN HALF OF THE AREA AS THE MORE LIKELY FOCUS FOR SEVERE CHANCES...ESPECIALLY THE FAR SOUTH AND INTO THE FORECAST AREAS OF OUR SOUTHERN NEIGHBORS WHERE MORE SUN APPEARS LIKELY. IN ANY CASE...THERE WILL BE A THREAT FOR DAMAGING WINDS...LARGE HAIL...AND A TORNADO OR TWO...ALONG WITH THE MORE WIDESPREAD HEAVY RAIN AND PERHAPS FLOOD THREAT. THIS THREAT WILL RAPIDLY WANE THIS EVENING AS THE STORMS EXIT THE AREA AND DRY WEATHER WILL DOMINATE THROUGH THE EARLY PART OF THE WEEKEND AS THE FRONTAL BOUNDARY SAGS SOUTHWARD WELL OUT OF THE REGION...BEFORE RETURNING NORTHWARD LATE IN THE WEEKEND WITH ADDITIONAL STORM CHANCES POSSIBLE. && .NEAR TERM /TODAY/... ISSUED AT 428 AM EDT WED JUN 4 2014 AFOREMENTIONED CONVECTIVE COMPLEX...WHICH APPEARS TO BE IN THE MIDST OF A CONSOLIDATION BUT ALSO A WEAKENING...AS LIGHTNING COUNTS HAVE FALLEN DRAMATICALLY AND CLOUD TOPS ARE BEGINNING TO WARM STEADILY...WILL MOVE THROUGH THE AREA BEGINNING VERY SOON IN THE WEST/NORTHWEST FORECAST AREA...OVERSPREADING THE REST OF THE FORECAST AREA DURING THE MORNING. WHERE CONVECTIVE DEBRIS AND STRATIFORM PRECIP IS LIKELY TO BE MORE PERSISTENT AND WIDESPREAD...ROUGHLY NORTH OF THE INDY METRO...THIS WILL SEVERELY HAMPER DESTABILIZATION AND THUS REDUCE SEVERE THREAT TODAY...AND SHIFTING OF FOCUS IN SPC DAY ONE TO THE SOUTHERN HALF OF THE AREA AND SOUTHWARD IS REASONABLE AND EXPECTED. MAY SEE A BREAK IN ACTIVITY LATE MORNING AS INITIAL STORMS WANE SOMEWHAT...AND THIS MAY ALLOW SOME DESTABILIZATION TO OCCUR AS BREAKS OPEN IN THE CLOUD COVER AND LOW LEVEL SW FLOW INTENSIFIES. FORECAST SOUNDINGS STILL SHOW AMPLE IF NOT QUITE AS IMPRESSIVE CAPE IN THE HAIL GROWTH ZONE...AND OVERALL INSTABILITY AGAIN AMPLE IF NOT AS IMPRESSIVE AS PREVIOUS RUNS. WITH POTENTIAL REDEVELOPMENT MIDDAY INTO THE AFTERNOON...A DAMAGING WIND AND LARGE HAIL THREAT WILL DOMINATE...ALTHOUGH LOW LEVEL SHEAR STILL REMAINS AT LEAST MODERATELY SUPPORTIVE AND A TORNADO THREAT CANNOT BE RULED OUT...ESPECIALLY EARLY IN THE EVOLUTION OF CONVECTION WHEN STORMS ARE MORE LIKELY TO BE TEMPORARILY DISCRETE AND MAY ENCOUNTER BOTH THE ENVIRONMENTAL SHEAR AND ENHANCED HELICITY ASSOCIATED WITH ANY REMNANT OUTFLOW BOUNDARIES IN THE AREA. MODEL PRECIPITABLE WATER VALUES APPEAR TO BE A BIT OVERDONE COMPARED TO 00Z RAOBS...BUT EVEN TRUNCATING THESE VALUES A BIT...STILL SHOULD SEE VALUES PUSHING 180 PERCENT OF NORMAL...OR NEARING PLUS 2 STANDARD DEVIATIONS PER CLIMATOLOGY. THUS...COMBINED WITH PREVIOUS RAINFALL AND MULTIPLE ROUNDS OF PRECIPITATION POSSIBLE...AS WELL AS WET BULB ZERO HEIGHTS IN EXCESS OF 12-13KFT...FLOODING THREAT REMAINS HIGH ON THE LIST...AND DAY ONE EXCESSIVE RAINFALL DOES INCLUDE SOUTHERN HALF TO TWO THIRDS OF THE AREA IN SLIGHT TO MODERATE RISK OF FLASH FLOOD GUIDANCE EXCEEDENCE. FORTUNATELY STORM MOTIONS SHOULD BE QUICK ENOUGH TO PRECLUDE A MORE WIDESPREAD AND SEVERE FLASH FLOOD THREAT...BUT WILL BEAR CLOSE MONITORING THROUGH THE DAY...ESPECIALLY AS STORMS BEGIN TO CONSOLIDATE THIS AFTERNOON. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... ISSUED AT 428 AM EDT WED JUN 4 2014 STORMS WILL QUICKLY BE EXITING THE AREA LATE THIS AFTERNOON INTO THIS EVENING...AND EXPECT THE AREA TO BE DRY BY LATE TONIGHT...WITH HIGH PRESSURE AND DRY WEATHER CONTINUING THROUGH THE REMAINDER OF THE SHORT TERM. ON TEMPS...BLEND OF GUIDANCE APPEARS REASONABLE WITH A FEW TWEAKS UPWARD ON MAXES FOR AMPLE SUNSHINE EACH DAY. && .LONG TERM /SATURDAY THROUGH TUESDAY/... ISSUED AT 326 AM EDT WED JUN 4 2014 LOW CONFIDENCE FORECAST FOR MUCH OF THE PERIOD QUASI-ZONAL FLOW ALOFT WITH THE FRONTAL BOUNDARY OSCILLATING ACROSS THE MID MISSISSIPPI AND LOWER OHIO VALLEYS THROUGH MUCH OF THE EXTENDED. HIGHEST CONFIDENCE RESIDES IN PRECIP CHANCES LATE SATURDAY INTO SUNDAY AS A SURFACE WAVE DEVELOPING OVER THE SOUTHERN PLAINS PULLS THE FRONTAL BOUNDARY BACK NORTH INTO THE REGION. MODEL VARIANCE DOES EXIST REGARDING TIMING AND SPECIFIC TRACK OF THE WAVE...BUT FEEL COMFORTABLE IN COMMITTING TO THUNDERSTORM CHANCES BEGINNING SATURDAY AFTERNOON IN THE WEST AND OVERSPREADING THE FORECAST AREA SATURDAY NIGHT AND SUNDAY AS THE WAVE TRACKS THROUGH THE OHIO VALLEY. THE FRONT WILL SHIFT BACK SOUTH OF THE REGION FOR THE BEGINNING OF THE WEEK AS THE WAVE DEPARTS AND WEAK HIGH PRESSURE REESTABLISHES. MUCH LOWER CONFIDENCE EXISTS FROM THIS POINT FORWARD AS EXTENDED MODELS DIVERGE WITH RESPECT TO LOCATION OF THE FRONT AND TIMING OF WAVES ALOFT MOVING ACROSS THE AREA. ANY OF THESE UPPER WAVES LIKELY TO GENERATE CONVECTION ACROSS THE REGION...PARTICULARLY IF THE FRONT IS DRAWN BACK NORTH INTO CENTRAL INDIANA. APPEARS BEST CHANCE AT ADDITIONAL SCATTERED STORMS WILL BE TUESDAY/TUESDAY NIGHT AS ONE OF THESE WAVES PASSES THROUGH. TEMPS WILL BE RELATIVELY CLOSE TO NORMAL THROUGH THE PERIOD...WITH HIGHS RANGING FROM THE MID 70S TO LOWER 80S. && .AVIATION /DISCUSSION FOR 040900Z TAF ISSUANCE/... ISSUED AT 448 AM EDT WED JUN 4 2014 WARM FRONT BEGINNING TO LIGHT UP WITH CONVECTION IN ADDITION TO THE ARRIVAL OF THE WEAKENING STORMS OVER ILLINOIS. IMMEDIATE IMPACTS AT KHUF AND EVENTUALLY AT KLAF. WILL HAVE TO WATCH THE STRONG STORM AFFECTING KHUF AS ITS TRAJECTORY WILL BRING IT TOWARDS THE INDY METRO AROUND 1030-11Z. FURTHER ADJUSTMENTS TO THE KIND TAF WILL LIKELY BE NEEDED. 06Z DISCUSSION FOLLOWS. GOOD CONFIDENCE THAT THUNDERSTORM COMPLEX SHOULD MAKE IT TO NEAR LAF AND HUF AROUND 10Z AND IND AND BMG AROUND 12Z. SHOULD ALSO SEE MVFR CONDITIONS WITH THESE STORMS AS WELL. ADDITIONAL STORMS SHOULD REDEVELOP AFTER 16Z AS INSTABILITY INCREASE FOLLOWING THE MORNING STORMS. AGAIN...GOOD CONFIDENCE IN MVFR AND POSSIBLY WORSE CONDITIONS WITH THESE STORMS. WILL HOLD ON TO VCTS WITH THE AFTERNOON STORMS WITH COVERAGE IN QUESTION...BUT GO WITH THUNDER IN THE PREVAILING GROUP FOR THE MORNING ONES. THUNDERSTORMS SHOULD BE ENDING AFTER 03Z AS FRONTAL BOUNDARY DROPS SOUTH OF THE TAF SITES. WINDS SHOULD BECOME SOUTHEAST TOWARD 12Z AND THEN SOUTH AND SOUTHWEST AS THE DAY GOES ON. LIGHT WINDS EARLY WILL INCREASE TO 10 TO 15 KNOTS AFTER THE MORNING COMPLEX MOVES IN. WINDS COULD ALSO BE MUCH HIGHER AND WEST OR NORTHWEST AS STORM GUST FRONTS REACH THE TERMINALS MAINLY AT HUF IN THE MORNING PER RADAR TRENDS BUT ALSO ACROSS THE OTHER SITES DURING THE AFTERNOON. CONFIDENCE IN TIMING AND HOW WIDESPREAD DAMAGING WIND GUSTS WILL BE DUE TO TIME OF DAY AND AFTERNOON RECOVERY PRECLUDES HIGH THUNDERSTORM GUSTS AT THIS TIME...HOWEVER. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...NIELD NEAR TERM...NIELD SHORT TERM...NIELD LONG TERM...RYAN AVIATION...MK/RYAN VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 4, 4:57 AM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 457 AM EDT WED JUN 4 2014 INZ045>049-051>057-060>065-067>072-050900- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 457 AM EDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA ALONG AND SOUTH OF INTERSTATE 70. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY...SOME OF WHICH MAY BE SEVERE. HAZARDS: SEVERE STORMS WITH LIGHTNING...DAMAGING WINDS...LARGE HAIL...HEAVY RAIN...FLOODING...AND ISOLATED TORNADOES. TIMING: STRONG STORMS WILL BE POSSIBLE ALL DAY...BUT THE HIGHEST CHANCES FOR SEVERE STORMS WILL BE THIS AFTERNOON. DISCUSSION: A LARGE COMPLEX OF STRONG TO SEVERE STORMS WILL WEAKEN AS IT MOVES EAST AND OVERSPREADS THE AREA THIS MORNING. THESE STORMS MAY INTENSIFY AGAIN WITH ADDITIONAL STORMS DEVELOPING LATE THIS MORNING INTO THE AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THESE STORMS INCLUDING ANY AND ALL THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND AND AGAIN EARLY NEXT WEEK. AT THIS TIME...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. DISCUSSION: A FRONTAL BOUNDARY WILL SHIFT BACK NORTH OVER THE WEEKEND AND INTO NEXT WEEK WITH ADDITIONAL CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY ACROSS PORTIONS OF CENTRAL INDIANA...ESPECIALLY FROM LATE MORNING ONWARD. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>044-050900- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- 457 AM EDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA NORTH OF INTERSTATE 70. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. HAZARDS: STRONG THUNDERSTORMS WITH LIGHTNING...HEAVY RAIN...FLOODING...GUSTY WINDS AND SMALL HAIL. TIMING: THROUGHOUT THE DAY. DISCUSSION: THUNDERSTORMS WILL OVERSPREAD THE AREA TODAY. ALTHOUGH THE WIDESPREAD RAINFALL AND CLOUD COVER WILL LIMIT INSTABILITY...SOME STRONG STORMS CANNOT BE RULED OUT ACROSS NORTHERN PORTIONS OF CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND AND AGAIN EARLY NEXT WEEK. AT THIS TIME...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. DISCUSSION: A FRONTAL BOUNDARY WILL SHIFT BACK NORTH OVER THE WEEKEND AND INTO NEXT WEEK WITH ADDITIONAL CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS NORTHERN PORTIONS OF CENTRAL INDIANA ARE ENCOURAGED TO REPORT ANY HEAVY RAIN OR FLOODING...HAIL...STRONG WIND GUSTS...OR OTHER HAZARDOUS WEATHER OBSERVED TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) NIELD
In the hours before
Special weather statement, Jun 4, 4:14 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
414 AM EDT WED JUN 4 2014
INZ028-029-035-043-040900-
FOUNTAIN-TIPPECANOE-VERMILLION-WARREN-
414 AM EDT WED JUN 4 2014
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN FOUNTAIN...WESTERN
TIPPECANOE...NORTHWESTERN VERMILLION AND WARREN COUNTIES UNTIL 500 AM
EDT...
AT 410 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CISSNA PARK TO
ROSSVILLE TO WESTVILLE...AND MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 45 TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH TORRENTIAL RAINFALL.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
COVINGTON...
WILLIAMSPORT...
WEST LAFAYETTE...
STATE LINE CITY...
GESSIE...
PENCE...
FOSTER...
TAB...
WEST LEBANON...
RAINSVILLE...
ATTICA...
PINE VILLAGE...
MELLOTT...
NEWTOWN...
SHADELAND...
PURDUE UNIVERSITY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4056 8688 4022 8694 4021 8709 4018 8710
4007 8754 4048 8752 4048 8710 4057 8709
TIME...MOT...LOC 0814Z 255DEG 43KT 4059 8783 4035 8760
4008 8758
RYANSpecial weather statement, Jun 4, 4:21 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
421 AM EDT WED JUN 4 2014
INZ051-052-040900-
CLAY-VIGO-
421 AM EDT WED JUN 4 2014
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN CLAY AND VIGO COUNTIES
UNTIL 500 AM EDT...
AT 420 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TERRE HAUTE...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 TO 45
MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TERRE HAUTE...
BRAZIL...
NORTH TERRE HAUTE...
RILEY...
SEELYVILLE...
CORY...
FONTANET...
STAUNTON...
SALINE CITY...
KNIGHTSVILLE...
CENTER POINT...
HARMONY...
BOWLING GREEN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3954 8753 3961 8704 3960 8702 3935 8699
3927 8752
TIME...MOT...LOC 0821Z 254DEG 18KT 3942 8737
RYANSpecial weather statement, Jun 4, 4:59 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
459 AM EDT WED JUN 4 2014
INZ045-052-053-040945-
CLAY-OWEN-PUTNAM-
459 AM EDT WED JUN 4 2014
...STRONG THUNDERSTORM ADVISORY FOR CENTRAL CLAY...NORTHERN OWEN AND
SOUTHERN PUTNAM COUNTIES UNTIL 545 AM EDT...
AT 453 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF BRAZIL...OR 13 MILES EAST OF
TERRE HAUTE...MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH TORRENTIAL RAINFALL AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
KNIGHTSVILLE...
CENTER POINT...
HARMONY...
BOWLING GREEN...
PATRICKSBURG...
REELSVILLE...
CAGLES MILL LAKE...
CLOVERDALE...
DEVORE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3952 8723 3952 8720 3954 8720 3957 8675
3930 8675 3932 8724 3935 8724
TIME...MOT...LOC 0858Z 268DEG 22KT 3941 8711
RYANThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:14 AM EDT | Special Weather Statement | IND | Warren | 46 min |
| Jun 4, 4:21 AM EDT | Special Weather Statement | IND | Clay, Vigo | 39 min |
| Jun 4, 4:27 AM EDT | Flash Flood Warning | IND | Vigo | 3 hr |
| Jun 4, 4:59 AM EDT | Special Weather Statement | IND | Clay, Owen | 46 min |
| Jun 4, 6:12 AM EDT | Special Weather Statement | IND | Johnson | 48 min |
| Jun 4, 7:27 AM EDT | Areal Flood Warning | IND | Vigo | 5 hr |
| Jun 4, 9:32 AM EDT | Areal Flood Warning | IND | Clay, Owen, Putnam | 3 hr |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 3 days |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Clay, Greene | 39 hr |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Lawrence, Martin | 3 days |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Lawrence, Martin | 5 days |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Lawrence, Martin | 4 days |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 7 days |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 5 days |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 44 hr |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 59 hr |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 3 days |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 63 hr |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Gibson, Knox | 3 days |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 55 hr |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Knox, Sullivan | 4 days |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Knox, Sullivan | 4 days |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 6 days |
| Jun 4, 11:42 AM EDT | Areal Flood Advisory | IND | Jennings | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.